How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10643
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I have been on Effexor for the past 2 years, currently on

This answer was rated:

I have been on Effexor for the past 2 years, currently on 112.5 mg daily. Doing very well on it except for the weight gain and my inability to lose the extra 10-12 lbs (5'2 ft)even with great diet and exercise. Effexor has worked very well compared to other antidepressants I have tried in the past. My primary care suggests a no-carb diet, etc. Are there any other options available in order to help my weight loss? Perhaps combining the Effexor with another antidepressants? Any suggestions would be much appreciated since the extra weight is also causing anxiety and sadness. thank you
Dr. Z :

Hello I believe I can help you with your concern

Dr. Z :

I am so sorry that you have been experiencing this weight gain with the Effexor, unfortunately that can happen.

Dr. Z :

Now some individuals have been prescribed Wellbutrin in addition to the Effexor. Wellbutrin is an effective antidepressant and has been shown to curb appetite and promote weight loss.

Dr. Z :

Now the issue with combining these medications is that when combined they can cause a syndrome called Serotonin Syndrome, which is very severe. This is why you cannot use high dosages when combining these two medications.

Dr. Z :

So if you are prescribed low or moderate dosages of the Wellbutrin and Effexor (You are a low dose of the Effexor right now), then you can take both medications with a low risk of developing Serotonin Syndrome.

Dr. Z and other Mental Health Specialists are ready to help you